Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had leg pain, given tramadol. Feeling shortness of breath and irregular heartbeat. Taking Xanax. Suggest?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
in the past few weeks, i've had a few things i've been dealing with. First, i had a pain in my leg, and was prescribed tramadol and ibprofen 800mg, once the pain was totally gone, i felt some side effects such as chills and sweaty palms. I went to the Dr to see what i could do about the side effects of stopping to take tramadol. She told me to just bear with it, that it should subside on its own. She then proceeded to give me a tetanus shot. Once i drove away, i self admittedly smoked marijuana. While doing so, i began developing a rash on my chest and neck. I went back to the Dr office, and they gave me benadryl and presnidone, which they said to take 5 a day for 3 days, and 2 benadryl every 4-6 hrs. I finished the presnidone and benedryl(30ct) 3 days later and still had a lot of the rash covering my body. So i went back to the Dr and they gave me a steroid shot and more benadryl. The weekend passed, and my rash is almost gone, but still shows a little on my arms and legs. Then, on monday, while getting ready for work, I was feeling shortness of breath and also a fast/irregular heartbeat. I went straight to the dr...he said my vitals were fine, and that i was probably having panic attacks as a side effect to the presidone and steroid shot. he prescribed me xanax .25, to be taken twice a day. I got home after work, at 5:30pm, took my 2nd xanax and fell asleep. I woke up at 5am immediately feeling my heart pounding. I took my first xanax of the day, and it helped a little, but my heart is still beating a little faster than normal and my palms are sweaty. i have never been one to have panic attacks. Is this temporary, or maybe misdiagnosed? also, i have been feeling extreme thirst and a dry or numb feeling in my lips along with sweaty palms
Posted Mon, 1 Jul 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 43 minutes later
Thanks for posting your query.
The symptoms that you have described are classical for anxiety.
To help this problem you can take a few measures-
1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.
2.Avoid alcohol and cigarette smoking.
3.Try physical exercise like aerobic exercises daily for twenty minutes.
4.Avoid your worries and problems or solve them with the help of your family and friends.
5. Learn controlled breathing.
6. Do simple relaxation exercises like yoga, meditation, etc.
You also need to continue with Xanax as prescribed. These symptoms will gradually subside in next few days.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Had leg pain, given tramadol. Feeling shortness of breath and irregular heartbeat. Taking Xanax. Suggest? 11 minutes later
I have also had little to no appetite. And is chamomile tea ok or should I avoid that too?
I also have diarehea(have not been eating) and have a cramp in my side, even tho I've been drinking lots of water and vitamin water. And I was smoking marijuana everyday several times a day, and I have not in the last few days. Should I continue to stay away from marijuana?
Answered by Dr. Praveen Tayal 7 hours later
Thanks for writing again.
You can take chamomile tea twice a day.
The mild diarrhea and loss of appetite are also related to anxiety. This will improve gradually over next few days.
Do stay away from marijuana till all your symptoms subside completely. Otherwise you might get the allergic reaction again.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor